MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redt2323 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc line is leaking at the 1 cm mark.On 12/4/2019: nurse stated "there was no harm to the patient, but they went to the or specifically for picc placement, with a new piv being placed today to take picc out.Patient had ecoli uti and was placed for 2 weeks antibiotics.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking picc was confirmed but the exact cause was unknown.The product returned for evaluation was a 3fr s/l powerpicc sv.The catheter contained usage residue throughout and had been trimmed near the 16cm depth marking.Functional testing confirmed the presence of a small leak at the 1cm depth marker.Microscopic examination of the leak site revealed the presence of a 1mm split, which was oriented in the longitudinal direction.The split surfaces were dull, flat, and granular in nature and the exterior edges were sharply formed.Tactile evaluation of the catheter was unremarkable.The catheter damage was then cut from the catheter body and bisected longitudinally in order to inspect the inner catheter surface.The split was observed to reside within a small linear indentation in the catheter, but was otherwise unremarkable.The alleged deficiency could be confirmed, but insufficient evidence was available for determination of an exact root cause.A lot history review (lhr) of redt2323 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that picc line is leaking at the 1 cm mark.On (b)(6) 2019: nurse stated "there was no harm to the patient, but they went to the or specifically for picc placement, with a new piv being placed today to take picc out.Patient had ecoli uti and was placed for 2 weeks antibiotics.".

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9512975
Report Number3006260740-2019-03989
Device Sequence Number17029669
Product Code LJS
UDI-Device Identifier00801741087103
UDI-Public(01)00801741087103
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1173108D
Device Lot NumberREDT2323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO